Nihonkai Mathematical Journal

Surjective isometries on a Banach space of analytic functions on the open unit disc

Takeshi Miura and Norio Niwa

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $\mathcal{S}_A$ be the complex linear space of all analytic functions on the open unit disc $\mathbb D$, whose derivative can be extended to the closed unit disc $\bar{\mathbb D}$. We give the characterization of surjective, not necessarily linear, isometries on $\mathcal{S}_A$ with respect to the norm $\| f \| _{\sigma} = |f(0)| + \sup \{|f'(z)| : z \in \mathbb D \}$ for $f \in \mathcal{S}_A$.

Note

The authors are thankful to an anonymous referee for suggestions that improved our results.

Article information

Source
Nihonkai Math. J., Volume 29, Number 1 (2018), 53-67.

Dates
Received: 22 May 2018
Revised: 14 June 2018
First available in Project Euclid: 6 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.nihmj/1549422084

Mathematical Reviews number (MathSciNet)
MR3908819

Zentralblatt MATH identifier
07063841

Subjects
Primary: 46J10: Banach algebras of continuous functions, function algebras [See also 46E25]

Keywords
disc algebra extreme point isometry

Citation

Miura, Takeshi; Niwa, Norio. Surjective isometries on a Banach space of analytic functions on the open unit disc. Nihonkai Math. J. 29 (2018), no. 1, 53--67. https://projecteuclid.org/euclid.nihmj/1549422084


Export citation

References

  • S. Banach, Theory of linear operations, Translated by F. Jellett, Dover Publications, Inc. Mineola, New York, 2009.
  • F. Botelho, Isometries and Hermitian operators on Zygmund spaces, Canad. Math. Bull. 58 (2015), 241–249.
  • M. Cambern, Isometries of certain Banach algebras, Studia Math. 25 (1964-1965), 217–225.
  • J. A. Cima and W. R. Wogen, On isometries of the Bloch space, Illinois J. Math. 24 (1980), 313–316.
  • K. deLeeuw, W. Rudin and J. Wermer, The isometries of some function spaces, Proc. Amer. Math. Soc. 11 (1960), 694–698.
  • P. L. Duren, The theory of $H^p$ spaces, Academic Press, New York, 1970.
  • F. Forelli, The isometries of $H^p$, Canad. J. Math. 16 (1964), 721–728.
  • F. Forelli, A theorem on isometreis and the application of it to the isometries of $H^p(S)$ for $2 < p < \infty$, Canad. J. Math. 25 (1973), 284–289.
  • A. J. Ellis, Real characterizations of function algebras amongst function spaces, Bull. London Math. Soc. 22 (1990), 381–385.
  • R. Fleming and J. Jamison, Isometries on Banach spaces: function spaces, Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, 129. Chapman & Hall/CRC, Boca Raton, FL, 2003.
  • W. Hornor and J. E. Jamison, Isometreis of some Banach spaces of analytic functions, Integral Equations Operator Theory 41 (2001), 410–425.
  • K. Jarosz and V. D. Pathak, Isometries between function spaces, Trans. Amer. Math. Soc. 305 (1988), 193–205.
  • K. Kawamura, H. Koshimizu and T. Miura, Norms on $C^1([0,1])$ and their isometries, Acta Sci. Math. (Szeged) 84 (2018), 239–261.
  • C. J. Kolaski, Isometries of Bergman spaces over bounded Runge domains, Canad. J. Math. 33 (1981), 1157–1164.
  • H. Koshimizu, Linear isometries on spaces of continuously differentiable and Lipschitz continuous functions, Nihonkai Math. J. 22 (2011), 73–90.
  • S. Mazur and S. Ulam, Sur les transformationes isométriques d'espaces vectoriels normés, C. R. Acad. Sci. Paris 194 (1932), 946–948.
  • T. Miura, Surjective isometries between function spaces, Contemp. Math. 645 (2015), 231–239.
  • M. Nagasawa, Isomorphisms between commutative Banach algebras with an application to rings of analytic functions, Kōdai Math. Sem. Rep. 11 (1959), 182–188.
  • W. P. Novinger and D. M. Oberlin, Linear isometries of some normed spaces of analytic functions, Canad. J. Math. 37 (1985), 62–74.
  • V. D. Pathak, Isometries of $C^{(n)}[0,1]$, Pacific J. Math. 94 (1981), 211–222.
  • N. V. Rao and A. K. Roy, Linear isometries of some function spaces, Pacific J. Math. 38 (1971), 177–192.
  • W. Rudin, Real and complex analysis. Third edition, McGraw-Hill Book Co., New York, 1987.
  • M. H. Stone, Applications of the theory of Boolean rings to general topology, Trans. Amer. Math. Soc. 41 (1937), 375–481.